FREE e-Newsletter
Important News - Hot Topics
Get them Now!

How to Use a Strobing Flashlight

By POLICE Magazine

Let's look at the history of disorientation caused by strobe light exposure. The phenomenon that occurs when a person experiences dizziness and confusion when exposed to strobe lighting was first identified by a Dr. Bucha in the 1950s when he was asked to investigate a series of unexplained helicopter crashes. After the crashes, surviving crew members said they experienced dizziness and disorientation from the strobing effect of rotating helicopter blades. The crews reported looking up at the sky with the rotors spinning above, creating the strobing effect that caused the disorientation. The rotor blades of the helicopter caused the sunlight to strobe in the eyes of the pilots, causing them to lose control of their machines. Dr. Bucha's first name has been lost to history, but this phenomenon has been known as the Bucha effect ever since.

Please fill out the following form to download the how-to.

   
   
 
 
 
 
   
 
 
   
 
Please select your type of agency  
Please select your job classification  
Please select your assignment (select as many as apply)  

By filling out this form, you agree to give POLICE Magazine permission to contact you with more information

Having trouble downloading this how-to? Email us.

Free Police How-To's

Police Magazine